Jump to content

Seem to have hit brick wall with Diazepam taper


[Se...]

Recommended Posts

Hi,

I'm tapering Diazepam (to which I switched in order to come off Zopiclone, which I did a couple of months ago). I'm using the Ashton protocol. After crossing over from Zopiclone to Diazepam, I was on 10mg of Diazepam a day, and I stayed at that level for two weeks before cutting to 9mg, then to 8mg and so on. In other words I made a cut of 1mg every two weeks. I have recently cut from 7mg to 6mg and am into my second week. So far, it hasn't been too bad, but now the burning sensations that I had when I originally came off Zopiclone have returned with a vengeance. Is it natural to hit the occasional brick wall when one is tapering? Am I tapering too rapidly? I know it's only 1mg a fortnight, but in actualy fact, the percentage cut is larger each time. Should I stay on 6mg for three weeks rather than two or should I cut by smaller increments? Advice would be really appreciated.

best,

Seepi

Link to comment
Share on other sites

Unfortunately, even the most sensible tapers don't eliminate the possibility of w/d symptoms.  If I were in your shoes, I'd probably wait another week before considering a cut and then make a smaller one just to see if those changes would make it easier.  And don't get too hung up on the percentages.  Eventually you will be cutting 50% and then 100%!  ;)
Link to comment
Share on other sites

I did a crossover from Clonazepam to Diazepam, and started at 15mg.  I hit a wall at approx. the 5mg point (maybe 6).  It was rough, so I held for an additional week or two.  I had done 1mg cuts weekly up till that point.  What made a HUGE difference for me personally, was switching to .5mgs cuts.  I did that till the end and it made things smoother for me.  I still had many s/x...but I had many s/x my entire taper.  It just made things more tolerable. 

 

The last 5 mgs for me ended up being not too bad and I think it's because I made the .5mg reductions instead of 1mg.  Everyone is different so just be patient and take the time to find what works best for you. 

 

Hang in there!  You are getting close to the end and then you'll be free!

 

All the best,

Schatje

Link to comment
Share on other sites

Actually it's really common, in fact I think it's so common it's pretty much the rule, that people have to slow down and make smaller cuts as they get to lower doses.  Hardly anyone can keep cutting by the same amount all the way down and I don't think it's really advisable.

 

The 10% isn't 10% of your starting dose, it's 10% of your current dose, until you get really close to the end and those cuts are just too small to do.

 

If you're having trouble, logic says slow down, take a break, then when you're ready to pick it up again, try going slower, smaller cuts et cetera.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...